SMITH & NEPHEW, INC. JOURNEY TIBIA BASE NP LT SZ 8; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Back to Search Results |
| Model Number |
74022228 |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Codes |
Pain (1994); Swelling/ Edema (4577)
| Date of Event |
08/02/2012
Type of Reportable Event
Serious Injury
Event or Problem Description
Study id.: orus-journey ii bcsmulti-pmcfu; subject id: 35005; ae no.: ae04 it was reported that after a tkr surgery, performed on (b)(6) 2012, where the following devices were implanted: journey ii bcs femoral oxinium left size 8 , journey ii bcs xlpe articular insert size 7-8 left 9mm , journey tibial baseplate nonporous left size 8 and genesis ii resurfacing patella 38mm.On (b)(6) 2012 the patient presented a lymphedema on the left leg (where the devices were implanted), adverse event was treated with physical therapy but was not resolved.Patient died of myelodysplastic syndrome on (b)(6) 2018, this death cause is not related to the implanted devices.
Additional Manufacturer Narrative
The device, used in treatment, was not returned for evaluation and the reported event could not be confirmed.The clinical/medical investigation concluded that, without the requested clinical information, death certificate or the devices, a thorough medical investigation could not be rendered.Based on the information provided, approximately eight-month post-implantation, this patient ¿s lymphedema on the left leg (where the devices were implanted), was treated but it did not resolve.According the complaint details, six years post-implantation, "this patient died from myelodysplastic syndrome, this patient's cause of death was not related to the implanted devices".Should any additional relevant clinical information be provided, this compliant would be re-assessed.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A complaint history review found related failures for the listed device; this failure mode will be monitored for future complaints for any necessary corrective actions.A review of the risk management file and instructions for use documents revealed this failure mode was previously identified.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Possible causes could include but are not limited to patient condition.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.Additional information: d3.